MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. ADJUSTABLE OCCIPITAL ROD, TI (3.5MM / 3.8MM X 264 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. ADJUSTABLE OCCIPITAL ROD, TI (3.5MM / 3.8MM X 264 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01711.001
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2021-00006.
 
Event or Problem Description
It was reported two rods within their packages look to have been cut off from the full rod assembly, possibly from a previous use.This was found upon receipt so there were no surgical or patient impacts.This is report two of two for this event.
 
Additional Manufacturer Narrative
Additional information in h6: component, investigation type, findings, and conclusions.This follow-up report is being submitted to relay additional information.Medical records were not provided for review.Device evaluation: visual inspection of the devices reveals that the products were returned in sealed original packaging.Looking at the rods through the plastic packaging shows that they have rough edges and do not look whole.Potential cause the cause was found to be related to manufacturing per a scar.Dhr review per dhr review, the part was likely conforming when it originally left zimmer biomet control.Although this dhr shows it was conforming when it originally left zimmer biomet's control, the product came back to zimmer biomet and was repackaged and labeled erroneously.As the repackaging process creates one-off issues like this, there are no indications that other released rods have this same failure so no actions are required.Device use this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description

Brand Name
ADJUSTABLE OCCIPITAL ROD, TI (3.5MM / 3.8MM X 264 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key11127724
Report Number3012447612-2021-00007
Device Sequence Number689092
Product Code KWP
UDI-Device Identifier00889024328624
UDI-Public(01)00889024328624(10)63347717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.01711.001
Device Lot Number63347717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1